Florida, 2021Rip Current in Florida, June 10, 2021
June 10, 2021 · NWS MOB · 1 event in 1 county or zone
An adult male drowned at Pensacola Beach as the result of a rip current.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An adult male drowned at Pensacola Beach as the result of a rip current.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 12:27 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 10, 12:27 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
127 PM CDT Thu Jun 10 2021
.NEAR TERM /Now Through Friday/...An upper trof which extends from
the northeastern states down to along the lower Mississippi River
valley shifts slowly eastward through the period, with the axis of
the trof becoming oriented over the forecast area. An incipient surface
low located near the Ohio/Mississippi River confluence gradually
becomes better defined while shifting into North Carolina by
Friday. In response, a surface ridge which extends from the
western Atlantic to along the northern Gulf coast shifts southward
into the northern Gulf, with south to southwest surface winds over
the forecast area becoming southwesterly by Friday. While abundant
deep layer moisture remains in place through the period over much
of the area, drier air seen mainly in the 850-700 mb layer
located over much of the northeastern Gulf and coastal portions of
the forecast area is a consequence of subsidence from an upper
ridge over the Gulf. This layer of drier air will continue to affect
the coastal portions of the forecast area through Friday and play
an important part in limiting convective potential over this
portion. A series of shortwaves continue to move across the region
through the period and daytime heating will lead to convective
initiation. With a west to northwest steering flow for convection
(due to the position of the upper trof), convection which develops
during the day northwest of the area will have the potential to
move into the forecast area this evening and overnight. Based on
the deep layer moisture distribution, for the rest of this
afternoon will have likely pops well inland tapering to slight
chance near the coast. Chance pops continue well inland overnight
both due to afternoon convection lingering into the evening as
well as the potential for convection northwest of the air to move
into the area given the northwest steering flow. The best
potential for convective development on Friday will be over
portions of south central Alabama tapering to less coverage near
the coast where drier deep layer air is expected to limit
convective potential, and coverage is also expected to be limited
over southeast Mississippi where the advancing upper trof advects
in somewhat drier deep layer air. Lows tonight range from the
lower 70s inland to the mid 70s at the coast. Highs on Friday will
be in the upper 80s to lower 90s. A high risk of rip currents
continues for the western Florida panhandle beaches through the
rest of this afternoon. A moderate risk of rip currents is
otherwise in effect through Friday. /29
&&
.AVIATION...
18Z issuance...VFR conditions prevail through the period except
for MVFR conditions near showers and storms which mainly affect
interior areas. Southwest winds near 10 knots become light this
evening then increase to 5 to 10 knots Friday morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 10, 12:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 PM CDT Thu Jun 10 2021
ALZ058-060-101915-
Covington AL-Crenshaw AL-
133 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...
At 132 PM CDT, the strong thunderstorm was located near Dozier, or 11
miles northwest of Opp, moving northeast at 20 mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Brantley, Dozier and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8616 3153 8620 3140 8620 3134 8635
3151 8646 3174 8615 3166 8615 3166 8616
3165 8616 3163 8618 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1832Z 238DEG 19KT 3144 8634Special weather statement, Jun 10, 12:35 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Jun 10 2021
ALZ055>057-101915-
Monroe AL-Conecuh AL-Butler AL-
135 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL
215 PM CDT...
At 135 PM CDT, the strong thunderstorm was located 12 miles west of
Georgiana, or 16 miles north of Evergreen, moving northeast at 20
mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Greenville and Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3154 8696 3170 8707 3183 8696 3183 8691
3189 8691 3196 8685 3196 8673 3172 8652
TIME...MOT...LOC 1835Z 223DEG 19KT 3167 8694Rip Current, Escambia Coastal
- When
- June 10, 1:00 PM CST
- Where
- Escambia Coastal forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 30.614, -87.341 (the zone’s center; the record gives no point)
An adult male drowned as the result of a rip current at Pensacola Beach. Lifeguards rescued him from the water, but he was pronounced deceased at the scene.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, June 10 to 11, 2021$2.9 million · 2.5 in hail · 66 events
- Hail and Damaging Winds in Montana, June 10, 2021$1.2 million · 3 in hail · 64 events
- Heat in Arizona, June 10, 20211 death · 1 event
- Flash Flooding in Ohio, June 10, 2021$290,000 · 2 events
- Flash Flooding and Flooding in Arkansas, June 10, 2021$200,000 · 5 events
- Flash Flooding in West Virginia, June 10 to 11, 2021$100,000 · 2 events
- High Wind in Wyoming, June 10, 2021$50,000 · 73 kt wind · 8 events
- Hail and Damaging Wind in Montana, June 10, 20212.5 in hail · 35 events
- Flash Flooding and Flooding in Kentucky, June 10 to 13, 202157 kt wind · 32 events
- Flooding in Virginia, June 10 to 11, 202125 events
- Hail and Damaging Winds in South Dakota, June 10 to 11, 20211 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, June 10, 202152 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954408.